Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 6, 2019, 8:33 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 8:33 AM CDT (13:33 UTC)
- Expired
- Jun 6, 2019, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:00 AM CDT | COASTAL FLOOD | Burns Point, LA | PUBLIC POSTED PHOTOS OF COASTAL FLOODING AROUND BURNS POINT PARK TO SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2679 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.5
The text
As transmitted.
215
WGUS54 KLCH 061333
FFWLCH
LAC045-099-101-061630-
/O.NEW.KLCH.FF.W.0051.190606T1333Z-190606T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
833 AM CDT Thu Jun 6 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Iberia Parish in south central Louisiana...
St. Mary Parish in south central Louisiana...
Southeastern St. Martin Parish in south central Louisiana...
* Until 1130 AM CDT.
* At 832 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 3 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista,
Stephensville, Burns Point, Belle River, Baldwin, Ellerslie,
Patterson Memorial Airport, Amelia, Charenton, Pierre Part and
Centerville.
Additional rainfall amounts of 1 to 3 are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2955 9128 2945 9130 2955 9141 2952 9155
2963 9155 2963 9166 2974 9160 2975 9162
2975 9169 2976 9162 2977 9168 3006 9134
3006 9130 3004 9123 2986 9120 2980 9109
2963 9108
$$
WarthenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:48 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 6, 7:48 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
748 AM CDT Thu Jun 6 2019
.UPDATE...
Updated forecast package to cancel Flash Flood Watch for all but
south central Louisiana. Heavy rains continue to exit the area
with weak high pressure settling in.
&&
.PREV DISCUSSION... /issued 700 AM CDT Thu Jun 6 2019/
AVIATION...
Flight conditions to improve through the morning hours in
southeast Texas and southwest Louisiana as the storm system exits
off to the east. Ceilings and vsby are expected to improve in
BPT...LCH... and AEX. Wind to slowly taper off a bit. LFT and ARA
will see slower improvement as storms are ongoing but they to
will gradually improve the flight conditions thru the late morning
hours. More rains are expected towards this evening into the
overnight hours.
PREV DISCUSSION... /issued 518 AM CDT Thu Jun 6 2019/
DISCUSSION...
Heavy rains continue to move out of the Gulf waters across the
eastern half of the area this morning. Several tornado warnings
were issues overnight for strong rotating cells coming out of the
Gulf of Mexico in the number of rainbands that moved in overnight.
Across the western half of the area, MSAS 3 hour pressure change
showed high pressure moving into southeast Texas just behind the
surface low that has crossed into Louisiana around Beauregard
parish. Temperatures were variable with the coolest temperatures
along and west of a Esler LA and Sour Lake Texas line where lower
70s prevailed. East of the line...Upper 70s to near 80 were common
and humidity levels were high.
PW's values will definitely be falling today from west to east as
weak surface high pressure begins to build into the region. Drier
air working its way into southeast Texas and extreme western
Louisiana has ended the rain in these locations. Over the last 24
hours...Lake Charles radar estimate indicate 3 to 9 inches of rain
has fallen along and south of a Sour Lake Texas...Ragley
Louisiana...Pine Prairie line. The greatest amounts mostly fell
over the coastal areas. However...this morning very heavy rain had
made it into Reeves...Basile...Chataignier areas just north of
the I-10 corridor. Flash Flood Warnings were still in effect for
these areas as of this writing.
Winds will shift westerly today behind the surface low. Ahead of
it in the rain areas...southerly flow will prevail. Gusty brief
winds are likely in the stronger bands that develop today so I
updated the wind gusts to reflect this.
Rain chances will remain with us tonight and Friday as residual
moisture is still evident in the atmosphere. The upper trough will
be moving across the area and with daytime heating...rain chances
seem prudent to keep.
Over the weekend...drier air will fill the rest of the vertical
column which should bring fair weather to the area. Northerly flow
begins Saturday and gets a reinforcement Sunday night as the south
central plains will be under a ridge of high pressure. At the
surface a large high pressure cell will build down into our area
through the middle of next week. Temperatures will be slightly
cooler early next week with pleasant drier weather.
MARINE...
A weak surface low around the coastal Louisiana and Texas borders
will continue to lift northeast today. With abundant tropical
moisture moving inland into the watch area, widespread showers
and thunderstorms are expected. Moderate southerly winds and
elevated seas can be expected as well today. Winds and seas will
subside Friday into the the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 86 72 89 70 / 30 50 60 40
LCH 88 75 90 75 / 30 40 60 40
LFT 88 75 91 74 / 100 50 60 40
BPT 89 76 90 75 / 20 30 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 1 PM CDT Friday for LAZ041-052>054-
073-074.
Flash Flood Watch until 7 PM CDT this evening for LAZ044-045-
052>055.
TX...Coastal Flood Advisory until 1 PM CDT Friday for TXZ215-216.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ450-452-
455-470-472-475.
&&
PUBLIC...06Hazardous weather outlook, Jun 6, 5:44 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 544 AM CDT Thu Jun 6 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 544 AM CDT Thu Jun 6 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Flash Flood Watch remains in effect for most of south central... central and southwest Louisiana parishes except for the Texas and Louisiana border parishes. Showers and Thunderstorms will mostly begin to push into the eastern areas today with heavy rain continuing...along with gusty winds and possibly a brief tornado in the stronger storms that move out of the gulf waters. Showers and thunderstorms will linger around tonight as weak disturbances move across the area. However...we do not expect widespread heavy rain like we have seen over the last 24 hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-071045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 544 AM CDT Thu Jun 6 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small Craft Advisory will continue today with winds decreasing tonight. Showers and thunderstorms will continue to shift eastward today with a few waterspouts possible in rainbands that develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 6, 3:44 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM COASTAL FLOOD CAMERON 29.80N 93.30W
06/06/2019 CAMERON LA LAW ENFORCEMENT
MINOR FLOODING IN FRONT OF THE COURTHOUSE THIS MORNING.
&&
CASTIGGERSpecial weather statement, Jun 6, 4:08 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
408 AM CDT Thu Jun 6 2019
LAZ029-032-033-043>045-052-061015-
Acadia LA-Lafayette LA-St. Landry LA-Vermilion LA-Avoyelles LA-
Evangeline LA-Upper St. Martin LA-
408 AM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...EVANGELINE...CENTRAL
ACADIA...NORTH CENTRAL VERMILION...NORTHWESTERN ST. MARTIN...SOUTHERN
AVOYELLES AND ST. LANDRY PARISHES UNTIL 515 AM CDT...
At 407 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Prairie to near Ville Platte to near
Swords to Rayne. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lafayette, Opelousas, Crowley, Catahoula, Eunice, Scott, Breaux
Bridge, Rayne, Carencro, Ville Platte, St. Martinville, Church Point,
Bunkie, Mamou, Simmesport, Krotz Springs, Leonville, Arnaudville,
Melville and Moreauville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3112 9171 3105 9172 3098 9180 3087 9180
3086 9182 3071 9173 3056 9176 3051 9173
3050 9175 3050 9170 3044 9164 3031 9162
3026 9159 3024 9154 3008 9215 3010 9259
3042 9236 3071 9252 3090 9249 3096 9221
TIME...MOT...LOC 0907Z 258DEG 16KT 3075 9238 3063 9225 3049 9224 3025
9228
K. KuyperSpecial weather statement, Jun 6, 4:32 AM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
432 AM CDT Thu Jun 6 2019
LAZ044-045-052>054-061030-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-St. Mary LA-
432 AM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...
IBERIA...NORTHWESTERN ST. MARY...NORTHEASTERN VERMILION AND WEST
CENTRAL ST. MARTIN PARISHES UNTIL 530 AM CDT...
At 432 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Youngsville to Delcambre to Henry.
Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Franklin, St. Martinville,
Jeanerette, Kaplan, Forked Island, Intracoastal City, Avery Island,
Youngsville, Baldwin, Erath, Delcambre, Loreauville, Lydia, Acadiana
Regional Airport, Jefferson Island, Sorrel and Coteau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9146 2979 9186 2980 9185 2980 9182
2982 9182 2983 9183 2984 9190 2981 9194
2983 9197 2979 9198 2977 9204 2975 9241
3005 9243 3007 9238 3010 9234 3010 9214
3024 9157 3024 9150
TIME...MOT...LOC 0932Z 264DEG 41KT 3009 9195 2994 9199 2990 9209
K. KuyperSpecial weather statement, Jun 6, 5:48 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
548 AM CDT Thu Jun 6 2019
LAZ045-061130-
Upper St. Martin LA-
548 AM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. MARTIN PARISH
UNTIL 630 AM CDT...
At 548 AM CDT, Doppler radar was tracking a strong thunderstorm near
Catahoula, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Catahoula, Breaux Bridge, St. Martinville, Henderson, Butte La Rose,
Lake Pelba and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3020 9149 3014 9187 3027 9194 3040 9172
3040 9169 3041 9168 3044 9164 3039 9162
3036 9165 3035 9163 3031 9162 3024 9157
3024 9150 3021 9148
TIME...MOT...LOC 1048Z 242DEG 33KT 3023 9178
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:17 PM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 5, 8:04 PM CDT | Special Weather Statement | LCH | Cameron | 41 min |
| Jun 5, 8:13 PM CDT | Special Marine Warning | LCH | 92 min | |
| Jun 5, 8:31 PM CDT | Tornado Warning | LCH | Cameron | 14 min |
| Jun 5, 8:46 PM CDT | Special Weather Statement | LCH | Cameron | 44 min |
| Jun 5, 9:04 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| Jun 5, 9:11 PM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 4 hr |
| Jun 5, 9:42 PM CDT | Special Weather Statement | LCH | Cameron | 33 min |
| Jun 5, 10:46 PM CDT | Special Weather Statement | LCH | Cameron | 29 min |
| Jun 5, 11:00 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 43 min |
| Jun 5, 11:04 PM CDT | Tornado Warning | LCH | Cameron | 26 min |
| Jun 5, 11:17 PM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 4 hr |
| Jun 5, 11:26 PM CDT | Tornado Warning | LCH | Cameron, Jefferson Davis | 34 min |
| Jun 5, 11:58 PM CDT | Tornado Warning | LCH | Jefferson Davis | 32 min |
| Jun 6, 12:32 AM CDT | Tornado Warning | LCH | Jefferson Davis | 43 min |
| Jun 6, 12:50 AM CDT | Special Weather Statement | LCH | Allen | 55 min |
| Jun 6, 12:59 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 61 min |
| Jun 6, 1:09 AM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 22 min |
| Jun 6, 1:28 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 47 min |
| Jun 6, 1:43 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 2 hr |
| Jun 6, 1:53 AM CDT | Special Weather Statement | LCH | Allen | 67 min |
| Jun 6, 2:10 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 65 min |
| Jun 6, 2:16 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 44 min |
| Jun 6, 2:46 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 59 min |
| Jun 6, 2:57 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 33 min |
| Jun 6, 3:04 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 3 hr |
| Jun 6, 3:33 AM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Jun 6, 3:51 AM CDT | Tornado Warning | LCH | Vermilion | 36 min |
| Jun 6, 4:08 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 67 min |
| Jun 6, 4:32 AM CDT | Special Weather Statement | LCH | Saint Martin, Vermilion | 58 min |
| Jun 6, 5:30 AM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 60 min |
| Jun 6, 5:38 AM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 67 min |
| Jun 6, 5:48 AM CDT | Special Weather Statement | LCH | Saint Martin | 42 min |
| Jun 6, 6:36 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 6 more | 114 min |
| Jun 6, 7:47 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 38 min |
| Jun 6, 8:45 AM CDT | Areal Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 3 more | 3 hr |
| Jun 6, 8:54 AM CDT | Special Weather Statement | LCH | Assumption | 36 min |
| Jun 6, 9:06 AM CDT | Special Marine Warning | LCH | 39 min | |
| Jun 6, 9:15 AM CDT | Tornado Warning | LCH | Saint Martin, St. Mary | 45 min |
| Jun 6, 9:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 6, 10:56 AM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 6, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 72 hr |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 4 days |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.